Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 310, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 28, 2024, 4:58 AM CDT for Choctaw County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2024, 4:58 AM CDT (09:58 UTC)
- Expired
- May 28, 2024, 5:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 2933 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
490
WUUS54 KTSA 280958
SVRTSA
OKC023-281030-
/O.NEW.KTSA.SV.W.0310.240528T0958Z-240528T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 AM CDT Tue May 28 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Choctaw County in southeastern Oklahoma...
* Until 530 AM CDT.
* At 458 AM CDT, a severe thunderstorm was located 3 miles south of
Sawyer, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fort Towson... Sawyer...
Hugo Lake State Park... Raymond Gary State Park...
Grant... Fallon...
Huskey... Swink...
Frogville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3393 9553 3407 9541 3401 9516 3394 9516
3396 9523 3394 9525 3390 9526 3389 9526
3389 9527 3391 9527 3390 9528 3388 9528
3387 9529 3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 0958Z 292DEG 28KT 3396 9535
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
893
WWUS54 KTSA 281023
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
523 AM CDT Tue May 28 2024
OKC023-281033-
/O.EXP.KTSA.SV.W.0310.000000T0000Z-240528T1030Z/
Choctaw OK-
523 AM CDT Tue May 28 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY
WILL EXPIRE AT 530 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
&&
LAT...LON 3393 9553 3407 9541 3401 9516 3394 9516
3396 9523 3394 9525 3390 9526 3389 9526
3389 9527 3391 9527 3390 9528 3388 9528
3387 9529 3389 9533 3387 9534 3387 9539
TIME...MOT...LOC 1023Z 292DEG 28KT 3389 9515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:55 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 28, 2:55 AM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 255 AM CDT Tue May 28 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 255 AM CDT Tue May 28 2024 Clusters of strong to severe thunderstorms continue early this morning across portions of southwest/south-central Oklahoma in zone of stronger warm advection. Some of this activity will likely move into portions of eastern Oklahoma later this morning. Although instability/lapse rates will decrease as storms lift northeast, a few could still produce large hail, especially across far southeast Oklahoma where instability will be maximized. Lingering showers/isolated thunderstorms will remain possible across portions of the area this afternoon, but overall convective trends should be decreasing as storms grow upscale/shift southeast into NE TX. && .LONG TERM... (Tonight through Monday) Issued at 255 AM CDT Tue May 28 2024 Storms chances will persist for the next several days as a series of upper level disturbances traverse in stronger northwesterly flow aloft. Rich Gulf moisture will continue lifting north into the area with PWATS remaining in the 1.5-1.75 inch range Wednesday through Friday. Although specific timing of each system is obviously difficult at this point, it appears models are in general agreement with shifting a stronger upper wave out of the central Rockies Thursday night into Friday. More widespread precipitation is likely during this time with locally heavy rainfall possible. High temperatures should remain near or slightly below normal for the remainder of the work week given the increased cloud cover. Stayed with NBM guidance for now. Precip chances will continue through the weekend into the early part of next week given no major upper level pattern change. At least low severe chances will also be possible each day through the extended periods, although widespread severe weather is not expected. && .AVIATION... (06Z TAFS) Issued at 1225 AM CDT Tue May 28 2024 VFR conditions should prevail through much of the period, with the exception of within any heavier showers or thunderstorms that could move across the area today. Scattered showers with a few embedded thunderstorms will become possible across eastern Oklahoma sites by early to mid morning and spread east into Arkansas by late morning through mid afternoon. Winds remain light and variable through the period. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 84 63 81 63 / 30 30 40 20 FSM 87 66 81 65 / 30 30 50 20 MLC 84 64 81 65 / 50 40 60 20 BVO 84 58 80 60 / 30 20 30 10 FYV 85 60 79 60 / 20 20 40 10 BYV 82 60 79 59 / 20 20 30 10 MKO 82 63 78 63 / 30 30 50 20 MIO 80 58 79 60 / 30 20 20 10 F10 81 63 78 63 / 40 40 50 20 HHW 79 65 77 65 / 60 40 60 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12 LONG TERM....12 AVIATION...04
Hazardous weather outlook, May 28, 4:44 AM CDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 444 AM CDT Tue May 28 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-290945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 444 AM CDT Tue May 28 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue to develop across portions of east-central and southeast Oklahoma this morning. A few of the stronger storms could produce hail to the size of half dollars. A few lingering thunderstorms will remain possible this afternoon and again late tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY AND FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY THROUGH MONDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily thunderstorm chances are expected through the weekend into early next week as northwest and west flow aloft persists over the Plains. Scattered storms are forecast each day with at least a marginal severe weather threat. More widespread showers and thunderstorms are expected Thursday night into Friday with the threat for locally heavy rainfall, including localized flooding concerns. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 28, 4:45 AM CDT, 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 445 AM CDT Tue May 28 2024 OKZ049-281015- Pushmataha OK- 445 AM CDT Tue May 28 2024 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL PUSHMATAHA COUNTY THROUGH 515 AM CDT... At 445 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles southeast of Dunbar, moving southeast at 20 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations in or near the path include... Snow... Eubanks... Finley... PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3440 9563 3452 9546 3432 9526 3421 9547 TIME...MOT...LOC 0945Z 322DEG 16KT 3441 9550 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| May 28, 8:35 AM CDT | Special Weather Statement | TSA | Delaware | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.